MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. CADENCE TALAR DOME. SIZE 2. RIGHT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

ASCENSION ORTHOPEDICS, INC. CADENCE TALAR DOME. SIZE 2. RIGHT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 10208102
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Discomfort (2330); Swelling/ Edema (4577)
Date of Event 05/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, 1.5 years after total ankle surgery was performed on (b)(6) 2020, the cadence talar dome.Size 2.Right had broken pegs.The patient experiences pain and describes an important decrease in his quality of life.It is unknown if/how this adverse event was treated.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The product has not been received at the aus site for evaluation and photographs were not provided, so the complaint could not be confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review identified previous similar reported events for this device, but not for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.Medical investigation monitoring board (mimb) review: per mimb, a medical investigation was required.Clinical/medical evaluation: definitive root cause could not be determined, but possible micro- motion and the patient¿s underlying diagnosis of hemochromatosis noted by customer cannot be ruled out as contributing factors to the reported symptoms.The complaint alleges injury to the patient requiring professional medical intervention beyond the standard-of-care.It could not be determined whether the device contributed to the reported event.According to risk management documentation for the cadence total ankle system, there are several identified failure modes which could result in breakage of the talar dome, including incorrect patient selection and incorrect or inadequate surgical technique.The clinical/medical evaluation identified possible micro-motion and the patient¿s underlying diagnosis of hemochromatosis as potential contributing causes.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.
 
Additional Manufacturer Narrative
H3, h6: the product has not been received at the aus site for evaluation and photographs were not provided, so the complaint could not be confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review identified previous similar reported events for this device, but not for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.Medical investigation monitoring board (mimb) review: per mimb, a medical investigation was required.Clinical/medical evaluation: definitive root cause could not be determined, but possible micro- motion and the patient¿s underlying diagnosis of hemochromatosis noted by customer cannot be ruled out as contributing factors to the reported symptoms.The complaint alleges injury to the patient requiring professional medical intervention beyond the standard-of-care.It could not be determined whether the device contributed to the reported event.According to risk management documentation for the cadence total ankle system, there are several identified failure modes which could result in breakage of the talar dome, including incorrect patient selection, inadequate design, and incorrect or inadequate surgical technique.The clinical/medical evaluation identified possible micro- motion and the patient¿s underlying diagnosis of hemochromatosis as potential contributing causes.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.
 
Additional Manufacturer Narrative
Sections a4, b5, b7, d4 and h4 were updated according to the new information received.Internal complaint reference number: (b)(4) section d4 and h6 were corrected according to the new information received.
 
Event or Problem Description
It was reported that, 1.5 years after total ankle surgery was performed on (b)(6) 2020, the cadence talar dome.Size 2.Right had broken pegs.The patient experiences pain and swelling, and describes an important decrease in his quality of life.It is unknown if/how this adverse event was treated.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Section d10 was updated.Internal complaint reference number: (b)(4).Section h6 (health effect) was corrected.

Brand Name
CADENCE TALAR DOME. SIZE 2. RIGHT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14742812
Report Number3002788818-2022-00038
Device Sequence Number17509121
Product Code HSN
UDI-Device Identifier10381780239321
UDI-Public10381780239321
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number10208102
Device Catalogue Number10208102
Device Lot Number172703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer06/27/2022
07/13/2022
07/31/2022
07/31/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date07/05/2022
07/14/2022
08/24/2022
11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10207112/QJ0752-G/CADENCE TIBIAL TRAY SIZE 2XRIGHT; 10209206/PN6900-G/CADENCE INSERT SZ2 RT6MM NEUTRAL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight80 KG